MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Discomfort (2330)
Date of Event 06/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is between may 12, 2025 and dec 12, 2025.Section d6b.If explanted, give date: unknown, information not provided.Section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded multifocal intraocular lens (iol) was explanted from a patient's right eye as the patient was not happy with the lens and wanted it replaced.The intraocular lens will not be returned.No further information was provided.The patient underwent bilateral lens implantation.This report pertains to the right eye.A separate report will be submitted for the left eye.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated accordingly based on the additional information received: section a4: weight: 128 lbs.Section a5: ethnicity: not hispanic/latino section a6: race: white all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated based on the additional information received: section b3: date of event: 6/26/2025.Section b5: additional information received indicated that the reason for the explant was due to contrast loss and dysphotopsia.The replacement lens was a non-johnson & johnson lens of 21.0 diopter.It was noted that the device did not cause or contribute to the event.The patient was not under or over corrected.Pre-op refraction: +3.00 -0.25 @90.Pre-op best spectacle corrected visual acuity (bscva): 20/20.Post-op refraction: -0.25 -0.50 @90.Post-op bscva: 20/25.Intended target refraction: -0.28.The patient did not have any pre-existing condition.There were no unplanned surgical interventions such as vitrectomy, incision enlargement or sutures required.No medication outside the standard of care prescribed and there are no planned surgical interventions.The post op refraction after the lens exchange is -0.50 and the patient is happy with the lens exchange to the replacement lens.It was confirmed that the lens was discarded.Section d6b: if explanted, give date: 10/20/2025.The following codes were added based on the additional information received: section h6: health effect - impact code: 4619 - temporary impairment.Section h6: health effect - clinical code: 2140 - visual disturbances.Corrected data: the following codes are no longer applicable: section h6: health effect - impact code: 4613 - minor injury/ illness / impairment.Section h6: health effect - clinical code: 2330 - discomfort.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23992596
Report Number3012236936-2026-000009
Device Sequence Number10239669
Product Code MFK
UDI-Device Identifier05050474810808
UDI-Public(01)05050474810808(17)270704
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer01/06/2026
02/10/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/02/2026
03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceWhite